Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 11, NWS Milwaukee, WI

June 18, 2003Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 18, 2003, 1:43 PM CDT for Rock County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2003, 1:43 PM CDT (18:43 UTC)
Expired
Jun 18, 2003, 2:15 PM CDT
In force
32 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2003-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2003-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1955 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WUUS53 KMKX 181843
SVRMKX
WIC105-181915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
143 PM CDT WED JUN 18 2003

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 215 PM CDT

* AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CLINTON...OR ABOUT 7 MILES EAST OF
  BELOIT...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL ROCK COUNTY AT 150 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES
AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS
PATH...SEEK SHELTER INDOORS.

LAT...LON 4264 8892 4249 8904 4250 8884 4260 8880

$$

MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:00 AM CDT, 10 hours 43 minutes earlier.

Area forecast discussion, Jun 18, 3:00 AM CDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT WED JUN 18 2003

FCST FOCUS IS STILL ON RN CHCS WITH CDFNT.

WDLY SCT SHRA/TSRA ASSOC WITH SFC/H8 CONVERGENCE AND INSTAB AXIS
ACRS CNTRL WI. 88D TRENDS/SAT TOPS HAVE DIMINISHED/WARMED RPDLY.
QUITE A SE/NW GRAD WRT INSTAB/DEW POINTS IN CWA. MSAS HAS LI/S OF
PLUS 10 IN RAC/ENW VCNTY TO MINUS 2 AT THE DELLS...SO THIS LIKELY
CONTRIBUTING TO THE DECAY OF PCPN. HOWEVER PROGS SLIDE H8 MOIST
INSTAB SEWD DURG MRNG HRS. CAPES CLIMB ABV 500. WILL RETAIN GOING
CHCY POPS SRN CWA ALL DAY...BUT TRIM BACK IN NRN CWA TO JUST MRNG HRS
PER ISC/COORD WITH ARX.

ETA/GFS/NGM IN GOOD AGREEMENT ON DRYING OFF COLUMN TNGT....ESP AFT
PASSAGE OF MID LEVEL TROF AXIS. H8/SFC GRAD PROGGD TO TIGHTEN UP A
BIT LTR TODAY/TNGT. NGM SHOWING MUCH STGR WINDS COMING DOWN THE
LAKE THAN THE ETA...ALMOST DOUBLING THE ETA MOS NUMBERS. WILL LEAN
TOWARDS A COMPROMISE FOR NOW...AS DEGREE OF MIXING A QUES MARK.
BUFFY SHOWS LLVL INVERSION WHICH WOULD HAVE A SAY ON DOWNWARD
TRANSPORT.

LARGE AND DRY SFC HI TO THEN DOMINATE THU THRU SAT.

WITH H8 TEMPS ACTUALLY CLOSE TO YESTERDAYS NUMBERS AND SOME SS WILL
GO WITH 3 HRLY VALUES FROM ETA/NGM MOS.

COOLER REGIME FOR THU...THEN STEADY WRMUP INTO WEEKEND.

.MKX...NONE.
Hazardous weather outlook, Jun 18, 5:00 AM CDT, 8 hours 43 minutes before
WIZ046-047-051-052-056>060-062>072-191000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT WED JUN 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS WILL NOT BE NEEDED.

XX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:07 PM CDTSevere Thunderstorm WarningMKXGreen, Lafayette68 min
Jun 18, 2:11 PM CDTSevere Thunderstorm WarningMKXGreen, Rock64 min
Jun 18, 2:40 PM CDTSevere Thunderstorm WarningMKXFond du Lac65 min
Jun 18, 3:16 PM CDTSevere Thunderstorm WarningMKXRock59 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.